Alert archive / Florida / Coastal Flood Statements in 2009
Coastal Flood Statement 3, NWS Miami, FL
NWS Miami, FL issued this coastal flood statement at Feb 7, 2009, 9:41 AM EST for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2009, 9:41 AM EST (14:41 UTC)
- Expired
- Feb 7, 2009, 7:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 14:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 2.7 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1539 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -86 m²/s²
- 0-3 km storm-relative helicity
- -78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS42 KMFL 071441 CFWMFL COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 941 AM EST SAT FEB 7 2009 ...HIGH RISK OF RIP CURRENTS TODAY ALL ATLANTIC COAST BEACHES... FLZ168-172-173-080000- /O.NEW.KMFL.CF.S.0003.090207T1441Z-090208T0000Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 941 AM EST SAT FEB 7 2009 EAST TO NORTHEAST WINDS AROUND 20 MPH WILL OCCUR ALONG THE ATLANTIC COAST OF SOUTHEAST FLORIDA TODAY. THIS WIND FLOW WILL RESULT IN A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF MIAMI- DADE...BROWARD...AND PALM BEACH COUNTIES. A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED. IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE. INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL EASES. AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT. $$ 70/DD
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Feb 7, 6:49 AM EST, 2 hours 52 minutes earlier.
Area forecast discussion, Feb 7, 6:49 AM EST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 649 AM EST SAT FEB 7 2009 .AVIATION... VFR CONDITIONS WILL PREVAIL ACROSS THE SOUTH FLORIDA TERMINALS TODAY. MODERATE EASTERLY WINDS WILL PREVAIL ACROSS THE TERMINALS BY MID-MORNING. ALTHOUGH DRIER AIR IS MIXING INTO THE STRATOCU MOVING WESTWARD OFF THE ADJACENT ATLANTIC WATERS...THE CLEARING IS SO FAR CONFINED TO AREAS EAST OF TERMINAL KPBI. STATOCU CEILINGS IN THE 4 TO 6 KFT RANGE WILL CONTINUE TO PERSIST THIS MORNING ACROSS TERMINALS KFLL...KFXE...KMIA...KTMB AND KOPF...WITH A CLEARING TREND BEGINNING POSSIBLY EARLY THIS AFTERNOON. && .PREV DISCUSSION... /ISSUED 240 AM EST SAT FEB 7 2009/ EXTENDED PERIOD...TUE THROUGH FRI....LITTLE CHANGE TUE THOUGH MAX/MIN TEMPS BEGIN TO CLIMB ABOVE NORMS. ON WED...A MINIMAL CHANCE FOR RAIN OCCURS ACROSS THE AREA AS A SHORT WAVE...DIVING SE FROM THE PAC NW INTO THE GREAT BASIN AND ACROSS THE S GREAT PLAINS BEFORE MOVING NE INTO NEW ENGLAND...SHOVES THE UPPER RIDGE E...CUR -TAILING SUBSIDENCE. LOW LEVEL MOISTURE ROTATING NW AROUND THE PERIPHERY OF THE ATLC HIGH MOVES OVER S FLA AND THE MINIMAL IN -CREASED INSTABILITY MAY ALLOW FOR SOME SHOWERS. ON THU AND FRI MINIMAL SHOWERS POSSIBLE EACH DAY AS AS A WEAKENING COLD FRONT ..ASSOCIATED WITH THE SHORT WAVE MOVES TO NEAR LAKE OKEE AND STALLS. A PERSISTENT SOUTHERLY WIND FLOW OCCURS S OF THE FRONT OVER S FLA AND MAX/MIN TEMPS ABOVE NORMS. MINIMAL CHANCES OF RAIN WILL PERSISTENT EACH DAY. MARINE...ALMOST DUE E WINDS 15 TO 20 KTS ACROSS S ATLC WATERS OFF BROWARD/MIAMI-DADE COUNTIES. SEAS WELL SE OF COAST OVER FLA STRAITS MAY HAVE SEAS TO 7 FEET...NOT ABATING UNTIL LATE TONIGHT. SMALL CRAFT ADVISORY WILL CONTINUE AMZ651-671. WINDS ELSEWHERE 10 TO 15 KNOTS WITH NO HIGHLIGHTS. WINDS SLACKEN A SMIDGEN SUN BUT ROUGH SEAS ATLC WATERS AND POSSIBLY OUTER GULF WATERS REDEVELOP LATE SUN INTO EARLY NEXT WEEK. THREAT OF RIP CURRENTS ATLC BEACHES TODAY AND THROUGH THE WEEKEND. FIRE WEATHER...SOME UPPER 30S POSSIBLE NW INTERIOR TODAY OTHERWISE RH VALUES ON A CONTINUAL BUT GRADUAL INCREASE THROUGH THE PERIOD WITH NO PROBLEMS ANTICIPATED. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 73 60 74 62 / 0 0 0 0 FORT LAUDERDALE 74 63 75 64 / 0 - 0 0 MIAMI 75 61 75 63 / 0 - 0 0 NAPLES 76 53 78 55 / 0 0 0 0 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...SMALL CRAFT ADVISORY UNTIL 4 AM EST SUNDAY FOR AMZ651-AMZ671. GM...NONE. && LONG TERM...15/JR SHORT TERM/AVIATION...60/BD
Hazardous weather outlook, Feb 7, 9:36 AM EST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 936 AM EST SAT FEB 7 2009 FLZ063-066>075-168-172>174-081100- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 936 AM EST SAT FEB 7 2009 ...HIGH RISK FOR RIP CURRENTS ATLANTIC COAST TODAY... ...GULF STREAM SEAS NEAR 7 FEET POSSIBLE MIAMI-DADE WATERS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: MODERATE EASTERLY WINDS WILL RESULT IN A HIGH RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST BEACHES TODAY. SWIMMING IS NOT RECOMMENDED DUE TO THE DANGERS POSED BY RIP CURRENTS. WAVES: WINDS ACROSS THE LOCAL ATLANTIC WATERS EAST OF MIAMI DADE COUNTY WILL BE IN THE RANGE OF 15 TO 20 KNOTS, WITH SEAS IN THE GULF STREAM POSSIBLY REACHING TO NEAR 7 FEET TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MODERATE EASTERLY FLOW ACROSS THE REGION WILL CONTINUE TO RESULT IN A HIGH RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST BEACHES THROUGH THE MIDDLE OF NEXT WEEK. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. STRASSBERG
In the hours before
Special weather statement, Feb 7, 3:59 AM EST, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 359 AM EST SAT FEB 7 2009 AMZ650-651-072100- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- 359 AM EST SAT FEB 7 2009 ...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES TODAY... EAST TO NORTHEAST WINDS 15 TO 20 KNOTS...COMBINED WITH LOW TIDES AROUND NOON...WILL LEAD TO A HIGH RISK OF RIP CURRENTS AT THE BEACHES OF PALM BEACH...BROWARD AND MIAMI DADE COUNTIES. MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION...FORECASTS...AND WARNINGS.
Nearby
Coastal Flood Statements in Florida, 2009Every coastal flood statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.